MAUDE Adverse Event Report: NOVOCURE GMBH OPTUNE GIO

NOVOCURE GMBH OPTUNE GIO
Model Number TFH9100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fall (1848); Strangulation (2084)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Novocure's medical opinion is that based on the available information, the contribution of the optune gio device to the event cannot be ruled out.Fall is an expected event with device use (ef-11 4% and 8% ef-14 optune arm).Strangulation was not reported during ef-11 or ef-14 pivotal trials.Strangulation has been considered in the optune risk evaluation; initial risk was reduced as much as possible and residual risk is considered to be acceptable.The event did not result in permanent impairment of body function or permanent damage to a body structure.The event was considered temporary, the patient did recover from the event without reported sequelae.There are no long range health consequences to be expected.
 
Event or Problem Description
A 67-year-old male patient with glioblastoma (gbm) began optune gio therapy on(b)(6) 2023.On december 13, 2023, novocure received the reply regarding a patient survey conducted by an agency on behalf of novocure.In the survey, the patient reported the transducer array cords "choked" him which resulted in a fall that restricted his air supply.The patient was brought to the emergency room by ambulance.The date of event occurrence is unknown.No further details or causality assessment from the prescriber is available.

Brand Name
OPTUNE GIO
Common Device Name
OPTUNE GIO
Manufacturer (Section D)
NOVOCURE GMBH
business village d4
park 6/platz 10
root d4, 6039
SZ  6039
Manufacturer (Section G)
NOVOCURE GMBH
business village d4
park 6/platz 10
root d4, 6039
SZ   6039
Manufacturer Contact
sharon perez
195 commerce way
portsmouth, NH 03801
2077527602
MDR Report Key18483502
Report Number3010457505-2024-00253
Device Sequence Number2844954
Product Code NZK
UDI-Device Identifier07290107982221
UDI-Public07290107982221
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P100034
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberTFH9100
Device Catalogue NumberTFH9100US
Device Lot NumberN/A
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2023
Initial Report FDA Received Date01/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/18/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATORVASTATIN; DEXAMETHASONE; ESCITALOPRAM; FAMOTIDINE; LEVETIRACETAM; LOMUSTINE; MELOXICAM; NITROGLYCERIN
Outcome Attributed to Adverse Event Other;
Patient Age67 YR
Patient SexMale